Vicodin Abuse Dot Org – Vicodin Abuse Focuses On The Abuse Of Vicodin


July 27, 2011

Vicodin Abuse And Withdrawal Symptoms

Vicodin Abuse

Vicodin Abuse And Withdrawal Symptoms

Vicodin is a drug which is prescribed for the treatment of various conditions. It is a narcotic which can produce various effects in the body when taken in high doses, for a long period of time or when taken at the same time with other drugs. When taken together with certain other drugs, the effects of Vicodin may be decreased, altered or increased.

Consult your doctor before taking Vicodin if you are taking:
• Librium or Valium
• Tofranil, Elavil or other Tricyclic Antidepressants
• Tavist or other Antihistamines
• Parnate, Nardil or other MAO inhibitors
• Haldol, Thorazine or other Major tranquilizers
• Demerol and other narcotic analgesics
• Restoril, Halcion or other depressants of the central nervous system

Generally all medications have undesirable and damaging effects in the body when taken in excessive quantities. Heavy usage or overdose of Vicodin can be dangerous or even fatal. After prolonged usage, the body develops tolerance the effects and one may be required to take higher doses in order to feel the same effects. It is recommended that, in case of an overdose of Vicodin you should seek immediate medical attention. A person who has used Vicodin over a period of time will show and experience serious withdrawal symptoms if he or she does not take the drug all of the sudden.

Vicodin dependency

Continuous and repeated administration of Vicodin for long period of time causes physical dependence, psychological dependence and tolerance. Psychological dependence is highly unlikely to develop when Vicodin is not used for long.

Addiction to Vicodin develops when one continues taking it past where is necessary or prescribed, in in order to either get the euphoric sensation or in an attempt to avoid physical withdrawals which have been noticed when there is less of the drug in their system. Addiction to Vicodin may develop within two weeks to two months of continuous use of this narcotic.

Tolerance to Vicodin develops when the body becomes used to the effects of the drug. In this case the person will be required to take increased dosages so as to experience the normal analgesia. In other words, the patient will be required to nearly overdose so as to experience the same level of analgesia which should be experienced from a normal dosage. Depending on the strength of the body and other factors, the rate of tolerance varies from one individual to another.

Vicodin has analgesic properties which are similar to oral morphine but is more powerful. In most cases, this drug is taken and administered orally instead of intravenously. If the drug is taken as required and according to the advice of one’s doctor or other medical professional, physical dependence will more often than not be averted.

According to the US Food and Drug administration, addiction is mainly shown by compulsion for use for non-medical purposes and continuous use without any tangible negative side effects.

If a person who had been taking Vicodin over an extended time abruptly stops taking it, withdrawal symptoms begin within 6 and 12 hours. The withdrawal symptoms may range from mild to severe depending on the level of addiction. The symptoms will climax within a period of 24 and 72 hours and they will begin gradually declining and will eventually disappear within a period of one to two weeks.

Symptoms of Vicodin withdrawal

They include but are not limited to:

• nausea
• irritability
• runny nose
• involuntary leg movements
• cold flashes
• diarrhea
• bone pain
• restlessness
• muscle pain
• insomnia
• vomiting
• goose bumps
• watery eyes
• loss of appetite
• panic
• chills
• sweating